Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 22, 2007, 5:56 AM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 5:56 AM CDT (10:56 UTC)
- Expired
- Mar 22, 2007, 6:21 AM CDT
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 221056
SVRLSX
ILC133-163-221145-
/O.NEW.KLSX.SV.W.0022.070322T1056Z-070322T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
556 AM CDT THU MAR 22 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MONROE COUNTY IN SOUTHWEST ILLINOIS
SOUTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 645 AM CDT
* AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR VALMEYER...OR ABOUT 7 MILES EAST OF
HERCULANEUM...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERLOO...
NEW DESIGN...
SMITHTON...
NEW ATHENS...
MARISSA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3836 9036 3825 9037 3817 9030 3823 8973
3844 8971
$$
CARNEY1 follow-up statement
000
WWUS53 KLSX 221121
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT THU MAR 22 2007
ILC133-163-221130-
/O.CAN.KLSX.SV.W.0022.000000T0000Z-070322T1145Z/
MONROE IL-ST. CLAIR IL-
620 AM CDT THU MAR 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. CLAIR AND CENTRAL
MONROE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. THE STORM WILL CONTINUE MOVING EAST AT AROUND
35 MPH AND WILL AFFECT SOUTHERN PORTIONS OF ST. CLAIR COUNTY
THROUGH 700 AM. GUSTY WINDS TO AROUND 35 MPH AND SMALL HAIL WILL
CONTINUE TO BE POSSIBLE AS THE STORM MOVES ACROSS THE AREA.
LAT...LON 3836 9036 3825 9037 3817 9030 3823 8973
3844 8971
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:37 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 22, 4:37 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 437 AM CDT THU MAR 22 2007 .DISCUSSION... THE 00Z SHORT-TERM MODELS (TIL SUNDAY)...REMAIN IN DECENT AGREEMENT ON MASS FIELDS AND GENERAL EVOLUTION OF FEATURES THRU THIS WEEKEND. IN THE WAKE OF STRONG NRN STREAM SHORTWAVE...H500 FLOW BECOMES ZONAL TODAY THRU THE MID MS VALLEY TIL AT LEAST FRIDAY WHICH WILL EFFECTIVELY FREEZE ANY FEATURES AT THE SURFACE. THE NAM PROLONGS THE ZONAL FLOW A BIT LONGER THAN THE GFS...BUT THE SIMILARITIES ARE ALSO THERE...WITH BOTH SHOWING A HINT OF WSWLY MID LEVEL FLOW RESUMING BY SATURDAY AND A MORE DEFINITIVE CLUE BY SUNDAY. MAIN H500 LO OVER OFF BAJA CA WILL EVENTUALLY RESPOND TO /KICKER/ SYS CRASHING INTO THE PAC NW BY SATURDAY... EJECTING INTO THE CNTRL HI PLAINS BY SUNDAY AND AFFECTING OUR FA BY LATE MONDAY. UNTIL THEN...SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL BE KICKED OUT BY THIS SYSTEM AS THEY INTERACT WITH VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE...IT WON/T TAKE MUCH TO GET PCPN GOING FOR THE NEXT FEW DAYS. AT THE SURFACE... CDFNT EXPECTED TO DROP DOWN TO THE I-70 CORRIDOR TODAY AND THEN STALL THERE TONIGHT BEFORE EDGING NWD INTO THE NRN FA BY FRIDAY. THIS FRONTAL BOUNDARY IS THEN EXPECTED TO SLOWLY MEANDER N OF THE FA BY SATURDAY...PLACING THE FA IN A WARM SECTOR SETUP UNTIL CDFNT PUSHES THRU LATE MONDAY. HAVE SLIGHT PREFERENCE FOR GFS GIVEN A MORE REASONABLE SFC FEATURE DEPICTION...AND THIS IS CLOSE TO THE SREF SFC PROGS. FOR TODAY...VEERING H850-900 JET HAS BEEN ORIENTING THE BAND OF TSRA AHEAD OF THE CDFNT TO A MORE W-E LAYOUT...AND ALTHOUGH LO LEVEL JET/S IMPACT ON NEW PCPN DEVELOPMENT WILL DIMINISH HEADING THRU THE MORNING HOURS...SEE HIGH PROBABILITIES FOR TSRA THIS MORNING FOR AREAS JUST N OF THE STL METRO AREA...S OF KUIN AND FOR MUCH OF CNTRL MO. SCT COVERAGE PCPN EXPECTED ELSEWHERE... ESPECIALLY INTO THE ERN OZARKS OF SERN MO. FEEL HEAVY RAIN THREAT IS NOT AS GREAT FOR THIS PERIOD AS ORIGINALLY THOUGHT...WITH MORE RAPIDLY MOVING TSRA AND LACK OF MAJOR NEW DEVELOPMENT IN WRN MO. CANNOT RULE OUT ISOLD HEAVY RAINFALL...BUT THIS SHOULD BE FEW AND FAR BETWEEN. THINGS WILL RESET HEADING INTO LATE AFTERNOON...WITH VORT MAX OVER OK ATTM PUSHING INTO WRN MO AND ACTING ON A FRONT THAT IS EXPECTED TO HAVE STALLED OUT INVOF THE I-70 CORRIDOR. LOOK FOR NEW ROUND OF TSRA TO DEVELOP INTO CNTRL MO BY LATE THIS AFTERNOON AND POSSIBLY EXTEND EWD INTO THE STL METRO AREA. PREFER COOLER END OF MOS TEMPS FOR MAXES BEHIND THE FRONT IN THE FAR NRN FA...BUT OTHERWISE PREFER THE WARMER END OF MOS WHICH WILL RESULT IN ANOTHER DAY OF WIDESPREAD TEMPS IN THE 70S...ESPECIALLY CONSIDERING MANY LOCATIONS ARE ALREADY IN THE UPPER 60S. FOR TONIGHT/FRIDAY...BETWEEN VORT MAX MOVING OVER THE STALLED OUT FRONT EARLY TONIGHT AND LO LEVEL JET RE-CRANKING UP...SHOULD SEE SUBSTANTIAL ROUND OF TSRA MOSTLY FIRE ALONG/N OF FRONTAL BOUNDARY AFFECTING THE NRN THIRD OF THE FA. CONVECTION WILL BE SLOWER TO MOVE BY THIS TIME...AND VERY MOIST NATURE OF ATMOSPHERE AND W-E ORIENTATION OF FRONT AND EXPECTED PCPN...ALONG WITH 6HR FFG NUMBERS OF 2 INCHES OR LESS FOR MUCH OF NERN MO...LOOKING AT THREAT FOR FLOODING...AND WILL RE-ISSUE FLOOD POTENTIAL OUTLOOK AGAIN. CONFIDENCE NOT QUITE HIGH ENOUGH TO ISSUE A SECOND PERIOD FFA AND WILL ALLOW DAY SHIFT ONE LAST LOOK BEFORE COMMITTING. THINGS SHOULD WIND DOWN BY FRIDAY MORNING IN THE NRN FA...BUT MAY SEE WHAT/S LEFT TAKE A SWD DROP BEFORE FULLY EXITING. OTHERWISE...HAVE LEFT CHANCE POPS IN THRU FRIDAY AFTENOON...ALTHOUGH BEST CHANCES WILL BE IN THE NRN FA WHERE FRONTAL BOUNDARY EXPECTED TO BE. TEMPS QUITE CHALLENGING HERE...BUT WENT WITH A MOS BLEND FOR NOW...WITH ANOTHER DAY IN THE 70S EXPECTED MOST LOCATIONS. CHANCES FOR TSRA TO CONTINUE THRU THE WEEKEND...BUT MAINLY IN THE NRN FA WHICH WILL BE CLOSEST TO THE SLOW MOVING W-E ORIENTED FRONT... OTHERWISE LOW CHANCE OR SLIGHT CHANCE ELSEWHERE. MILD TEMPERATURES TO ALSO CONTINUE WITH HIGHS IN THE 70S TIL MONDAY. TES && .AVIATION... FOR THE 06Z TAFS...NOT TOO MUCH CHANGE IN THINK FROM 00Z TAFS. COMPLEX OF TSRA OVR NWRN MO AT 05Z IS EXPECTED TO MOVE EWD ACROSS NRN MO AND REACH KUIN AROUND 11Z. CDFNT IS MOVG SEWD WHICH WILL CAUSE SHRA AND SCT TSRA TO MOVE INTO KCOU/KSTL/KSUS BETWEEN 10-14Z. FRONT WILL STALL ALG A KMKC-KSTL LINE LATE MORNING AND AFTERNOON BEFORE LIFTING BACK NWD AS A WRMFNT THURSDAY EVENING. HAVE KEPT PROB30 GROUPS 18-24Z TOMORROW AT KCOU/KSTL/KSUS TO REFLECT DEVELOPMENT ALONG THE FRONT AND THEN BETTER CHANCE AT KUIN TOMORROW EVENING AS LOW LEVEL FORCING INCREASES AS FRONT MOVES NWD. GRADIENT WINDS WILL SLOWLY DIMINISH OVERNIGHT EXCEPT NEAR TSRA...AND MAY GO LGT AND VRB WHERE THE FRONT STALLS OUT TOMORROW. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 22, 5:15 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 515 AM CDT THU MAR 22 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 515 AM CDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70...WHERE A FRONT IS EXPECTED TO STALL OUT LATER TODAY AND REMAIN THROUGH TONIGHT. SOME THUNDERSTORMS MAY EXCEED SEVERE THRESHOLDS WITH HAIL TO NICKEL SIZE AND WIND GUSTS TO 60 MPH. IN ADDITION...A TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS...ESPECIALLY TONIGHT IN AREAS NORTH OF INTERSTATE 70. THIS MAY RESULT IN SOME FLOODING IN THESE AREAS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY AS A FRONTAL SYSTEM LINGERS OVER THE AREA. THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO END WITH PASSAGE OF A COLD FRONT LATE ON MONDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS ON FRIDAY MORNING...ESPECIALLY IN NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THIS MAY RESULT IN SOME FLOODING IN THESE AREAS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70. IN ADDITION...SPOTTERS ARE ASKED TO RELAY OCCURRENCES OF FLOODING OR RAINFALL AMOUNTS OF ONE INCH OR GREATER. TES
In the hours before
Local storm report, Mar 22, 5:26 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 AM CDT THU MAR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 1 NNE BETHALTO 38.92N 90.04W
03/22/2007 E0.88 INCH MADISON IL TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:22 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 26 min |
| Mar 22, 4:18 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 27 min |
| Mar 22, 4:43 AM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 32 min |
| Mar 22, 8:55 AM CDT | Flash Flood Warning | LSX | Randolph | 5 hr |
| Mar 22, 10:40 AM CDT | Flash Flood Watch | LSX | Calhoun, Jersey, Madison, Monroe, Randolph, Saint Clair | 3 hr |
| Mar 22, 3:39 PM CDT | Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.